Alert archive / New Mexico / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 31, NWS Albuquerque, NM

May 31, 2014Colfax County, Union County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 31, 2014, 5:38 PM MDT for Colfax County, Union County, New Mexico. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2014, 5:38 PM MDT (23:38 UTC)
Expired
May 31, 2014, 6:15 PM MDT
In force
37 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Colfax County, NM, Union County, NM

The radar

The Pueblo radar (KPUX), 175 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 5:50 PM MDTHAIL 14 N Folsom, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.6 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2014-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 174 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2014-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
174 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
1001 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

497 
WUUS55 KABQ 312338
SVRABQ
NMC007-059-010015-
/O.NEW.KABQ.SV.W.0031.140531T2338Z-140601T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
538 PM MDT SAT MAY 31 2014

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN COLFAX COUNTY IN NORTHEAST NEW MEXICO
  NORTHWESTERN UNION COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 615 PM MDT

* AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR FOLSOM...OR ABOUT 12 MILES NORTHWEST OF DES MOINES...AND
  MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FOLSOM AROUND 550 PM MDT...
  DES MOINES AROUND 600 PM MDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.

&&

LAT...LON 3701 10356 3668 10375 3685 10408 3701 10403
TIME...MOT...LOC 2337Z 303DEG 24KT 3688 10396

$$

KJ
1 follow-up statement
613 
WWUS55 KABQ 312358
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
558 PM MDT SAT MAY 31 2014

NMC007-010008-
/O.CAN.KABQ.SV.W.0031.000000T0000Z-140601T0015Z/
COLFAX NM-
558 PM MDT SAT MAY 31 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COLFAX COUNTY IS
CANCELLED...

LAT...LON 3685 10399 3701 10396 3701 10356 3668 10375
TIME...MOT...LOC 2358Z 282DEG 23KT 3688 10384

$$

NMC059-010015-
/O.CON.KABQ.SV.W.0031.000000T0000Z-140601T0015Z/
UNION NM-
558 PM MDT SAT MAY 31 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR NORTHWESTERN UNION COUNTY...

AT 553 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR FOLSOM...OR ABOUT 9 MILES NORTH OF DES MOINES...MOVING 
EAST-SOUTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FOLSOM AND RURAL NORTHWESTERN UNION COUNTY AROUND 610 PM MDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3685 10399 3701 10396 3701 10356 3668 10375
TIME...MOT...LOC 2358Z 282DEG 23KT 3688 10384

$$
KJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:20 PM MDT, 2 hours 18 minutes earlier.

Area forecast discussion, May 31, 3:20 PM MDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
320 PM MDT SAT MAY 31 2014

.SYNOPSIS...
EXPECT BREEZY AND DRY CONDITIONS WITH FIRE WEATHER CONCERNS ACROSS
MUCH OF THE EASTERN PLAINS SUNDAY. A RIDGE OF HIGH PRESSURE WILL
THEN CROSS MONDAY WITH NEAR RECORD WARMTH FROM RATON TO LAS
VEGAS...SANTA FE...ALBUQUERQUE AND RUIDOSO. THE HEAT MAY STAY ON
THROUGH TUESDAY CENTRAL AND EAST. A COOLING TREND WILL THEN
DEVELOP FROM THE NORTHWEST WEDNESDAY THROUGH THE END OF THE WEEK
AS A SERIES OF UPPER LEVEL TROUGHS CARVE THEIR WAY THROUGH THE
WESTERN UNITED STATES. ONE SUCH TROUGH WILL CAUSE SOUTHWEST WINDS
TO BECOME BREEZY TO WINDY WITH MORE FIRE WEATHER CONCERNS POSSIBLE
TUESDAY AND WEDNESDAY. THEN...A BACK DOOR COLD FRONT IS EXPECTED
TO BRING MOISTURE WITH A CHANCE OF SHOWERS AND THUNDERSTORMS
MAINLY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN THURSDAY
THROUGH AT LEAST FRIDAY.

&&

.DISCUSSION...
ELEVATED MOISTURE HAS WORKED ITS WAY OVER THE FORECAST AREA FROM
THE SOUTHWEST. THIS SHOULD ENABLE ISOLATED SHOWERS AND
THUNDERSTORMS TO DEVELOP THROUGH TONIGHT MAINLY OVER NORTHERN NM
AS AN UPPER TROUGH BEGINS TO EJECT NORTHEASTWARD FROM THE GREAT
BASIN. DUE TO AN INVERTED V SOUNDING...CELLS WEST OF THE CENTRAL
MOUNTAIN CHAIN SHOULD BE DRY THIS EVENING. WITH 500 MB WINDS IN
THE 20 TO 30 KT RANGE...SURFACE WINDS SHOULD ALSO BE QUITE GUSTY
IN THE VICINITY OF ANY STORMS OR VIRGA SHOWERS.

THE UPPER TROUGH EJECTING FROM THE GREAT BASIN WILL PASS NORTH OF
NM ON SUNDAY CAUSING SW WINDS TO BECOME BREEZY. WITH SEASONABLY
DRY LOW LEVELS...CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE
ACROSS MUCH OF THE PLAINS. TO ADD TO THE FIRE WEATHER
CONCERN...MODELS DEPICT A BACK DOOR COOL FRONT SAGGING INTO NE
AREAS WITH A SLIGHT CHANCE FOR DRY THUNDERSTORMS FROM THE SANGRE
DE CRISTO MOUNTAINS EASTWARD ACROSS THE NE PLAINS SUNDAY AFTERNOON.

A RIDGE OF HIGH PRESSURE WILL CROSS MONDAY WITH NEAR RECORD WARMTH
ACROSS THE NORTH TO SOUTH CENTRAL THIRD OF THE FORECAST AREA.
TEMPERATURES SHOULD CONTINUE TO WARM IN THIS AREA AND ACROSS THE
PLAINS ON TUESDAY AS SOUTHWEST FLOW ALOFT BEGINS TO STRENGTHEN
AHEAD OF ANOTHER UPPER TROUGH. BREEZY TO WINDY CONDITIONS SHOULD
BECOME WIDESPREAD TUESDAY...THEN LINGER THROUGH WEDNESDAY...AS
THIS SECOND UPPER TROUGH PASSES NORTH OF THE AREA. CRITICAL FIRE
WEATHER CONCERNS SHOULD FAVOR SOUTHERN AND EASTERN AREAS.

GFS AND ECMWF INDICATE A BACK DOOR COLD FRONT ON THURSDAY SHOULD
BRING ENOUGH MOISTURE WITH IT TO INCREASE THUNDERSTORM CHANCES
ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN.

44

&&

.FIRE WEATHER...
SOME CRITICAL FIRE WEATHER CONCERNS THROUGH MIDWEEK.

HIGH PRESSURE BUILDING TO THE SOUTH WHILE A LEE SIDE TROUGH
STRENGTHENS ACROSS THE EASTERN PLAINS WILL BRING INCREASING
TEMPERATURES AND WINDS...ESPECIALLY TO EASTERN NEW MEXICO...
SUNDAY THROUGH TUESDAY. HIGH HAINES AND SPOTTY SUPER HAINES
WILL ADD TO THE CRITICAL CONDITIONS.

FIRST THOUGH...WE WILL GET ANOTHER ROUND OF SHOWERS AND STORMS
MAINLY ACROSS THE NORTH THROUGH THIS EVENING. ANYTHING THAT
DEVELOPS WEST OF THE SANGRE DE CRISTO MOUNTAINS WILL BE DRY.
GOOD TO EXCELLENT RH RECOVERY IN THE  EAST TONIGHT BUT FAIR TO
POOR IN THE WEST.

BREEZY CONDITIONS WILL DEVELOP IN NE NM SUNDAY AFTERNOON WHILE
TEMPERATURES CLIMB 5 TO 10 DEGREES HIGHER THAN TODAY...5 TO 15
DEGREES ABOVE NORMAL. HIGH HAINES VALUES WILL MEAN A VERY WARM
AND UNSTABLE AIRMASS ACROSS MUCH OF THE EAST WITH MIN RH VALUES
8 TO 18 PERCENT. THUS WILL ISSUE A FIRE WEATHER WATCH FOR SUNDAY
EARLY AFTERNOON INTO EARLY EVENING FOR OUR FOUR EASTERN ZONES...
103...104...107 AND 108. COVERAGE WILL NOT BE OVER ALL OF THESE
ZONES...BUT FOCUSED FROM AROUND CLINES CORNERS TO CLAYTON.

A WEAK BACK DOOR FRONT WILL INCH SOUTH ACROSS THE EASTERN PLAINS
SUNDAY NIGHT AND BRING A LITTLE COOLING TO THE NE MONDAY. SOME
HIGHER HUMIDITIES AND A DROP IN THE WIND ACROSS THE EAST ALONG
WITH LOW TO MODERATE HAINES NEAR THE TX BORDER WILL MAKE MONDAY
THE ONE DAY OUT OF THE NEXT FOUR WITH MINIMAL CRITICAL FIRE
WEATHER CONCERNS. THERE WILL BE SPOTTY SUPER HAINES MONDAY...MAINLY
IN THE WEST.

TUESDAY AND TO A LARGE EXTENT WEDNESDAY WILL BE THE FOCUS FOR
WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ACROSS THE EAST AND
SPOTTY CONDITIONS ACROSS THE WEST. CONTINUED WELL ABOVE NORMAL
TEMPERATURES...BREEZY TO WINDY CONDITIONS...VERY LOW HUMIDITIES
AND HIGH TO SUPER HAINES VALUES WILL ALL COMBINE FOR BIG TIME
FIRE WEATHER CONCERNS TUESDAY AND WEDNESDAY. WILL HOLD OFF ON A
FIRE WEATHER WATCH FOR NOW TO AVOID ANY CONFUSION WITH THE ONE FOR
SUNDAY. NIGHT SHIFT MAY BE ABLE TO UPGRADE SUNDAYS WATCH TO A
WARNING THEN ISSUE WATCHES FOR TUESDAY AND MAYBE EVEN WEDNESDAY
IF CURRENT TRENDS CONTINUE.

A BACK DOOR COLD FRONT WILL DROP SOUTH ACROSS THE EASTERN PLAINS
WEDNESDAY NIGHT...BRINGING SOME RELIEF FRO THE HEAT AND VERY DRY
CONDITIONS TO THE NORTHEAST. MEANWHILE A WEAK STORM SYSTEM WILL
BE APPROACHING FROM THE WEST. THIS WILL KNOCK DOWN TEMPERATURES
A LITTLE BIT ELSEWHERE. BUT HIGHS WILL REMAIN ABOVE NORMAL AND
HUMIDITIES EXCEPTIONALLY DRY WITH LONG DURATION SINGLE DIGIT RH
VALUES AND HIGH TO SUPER HAINES VALUES. THE ONE LIMITING FACTOR
TO ANOTHER CRITICAL FIRE DAY COULD BE THE WINDS ON WEDNESDAY.

THE DISTURBANCE WILL CROSS NM THURSDAY INTO FRIDAY ALONG WITH
AN ASSOCIATED SURFACE COLD FRONT...BRINGING ENOUGH COOLER AND
INCREASED MOISTURE TO REDUCE CRITICAL FIRE WEATHER CONCERNS FOR
THE END OF THE WEEK AND INTO NEXT WEEKEND.

CHJ

&&

.AVIATION...
18Z TAF CYCLE
VFR CONDITIONS EXPECTED AT ALL TAF SITES THROUGH SUNDAY. ISOLD
-SHRA/-TSRA WILL CONTINUE TO DEVELOP THIS AFTERNOON MAINLY OVER
THE SANGRE DE CRISTO MOUNTAINS AND NE. BRIEF MVFR CONDITIONS ARE
POSSIBLE THROUGH THIS EVENING OVER THE NE PLAINS. GUSTY...ERRATIC
OUTFLOWS LIKELY WITH ANY DRY STORMS OVER THE NW. ANY SHOWER OR
THUNDERSTORM SUNDAY AFTERNOON WILL BE CONFINED TO THE NE AND
LIKELY OF THE DRY VARIETY.

CHJ

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  54  87  49  90 /   5   0   0   0
DULCE...........................  43  82  38  86 /  10   0   0   0
CUBA............................  47  83  45  88 /  10   0   0   0
GALLUP..........................  47  86  44  89 /   5   0   0   0
EL MORRO........................  43  80  40  84 /   5   0   0   0
GRANTS..........................  47  84  44  88 /  10   0   0   0
QUEMADO.........................  53  84  49  87 /   5   0   0   0
GLENWOOD........................  47  90  48  92 /   0   0   0   0
CHAMA...........................  40  74  35  78 /  20   5   0   0
LOS ALAMOS......................  58  82  54  85 /  10   5   0   0
PECOS...........................  55  80  52  84 /  10  10   5   0
CERRO/QUESTA....................  46  79  41  83 /  10   0   5   0
RED RIVER.......................  45  69  47  73 /  20  10   5   0
ANGEL FIRE......................  37  74  35  79 /  10  10   5   0
TAOS............................  47  81  41  85 /  10   0   0   0
MORA............................  52  81  49  85 /  10  10   5   0
ESPANOLA........................  52  88  50  90 /  10   5   0   0
SANTA FE........................  57  81  53  85 /  10   5   0   0
SANTA FE AIRPORT................  53  86  51  89 /  10   0   0   0
ALBUQUERQUE FOOTHILLS...........  62  89  61  92 /   5   5   0   0
ALBUQUERQUE HEIGHTS.............  64  92  62  94 /   5   0   0   0
ALBUQUERQUE VALLEY..............  61  93  58  95 /   5   0   0   0
ALBUQUERQUE WEST MESA...........  62  93  60  96 /   5   0   0   0
LOS LUNAS.......................  59  94  56  95 /   5   0   0   0
RIO RANCHO......................  62  93  60  96 /   5   0   0   0
SOCORRO.........................  63  98  62  98 /   5   0   0   0
SANDIA PARK/CEDAR CREST.........  59  88  56  92 /  10   5   0   0
TIJERAS.........................  59  87  56  91 /  10   5   0   0
MORIARTY/ESTANCIA...............  50  85  47  89 /  10   5   0   0
CLINES CORNERS..................  55  85  53  89 /  10   5   0   0
GRAN QUIVIRA....................  59  88  57  91 /  10   5   0   0
CARRIZOZO.......................  61  92  60  94 /   5   5   0   0
RUIDOSO.........................  55  86  56  89 /  10   5   0   0
CAPULIN.........................  56  85  51  85 /  10  10   5   0
RATON...........................  52  90  49  90 /  10  10   5   0
SPRINGER........................  54  90  51  89 /  10  10   5   0
LAS VEGAS.......................  54  85  50  87 /  10  10   5   0
CLAYTON.........................  63  95  61  90 /  10  10   5   0
ROY.............................  59  89  57  86 /  10  10   5   0
CONCHAS.........................  65  95  60  93 /   5   5   5   0
SANTA ROSA......................  64  93  62  92 /   5   5   5   0
TUCUMCARI.......................  68 100  64  98 /   5   5   5   0
CLOVIS..........................  62  95  63  96 /   5   5   5   0
PORTALES........................  64  96  64  95 /   5   5   5   0
FORT SUMNER.....................  66  96  65  95 /   5   5   5   0
ROSWELL.........................  66 103  65 101 /   5   0   0   0
PICACHO.........................  61  95  63  97 /   5   0   0   0
ELK.............................  58  88  61  92 /   5   5   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR
THE FOLLOWING ZONES...NMZ103-104-107-108.

&&

44
Hazardous weather outlook, May 31, 5:52 AM MDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
552 AM MDT SAT MAY 31 2014

NMZ501>540-011200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
552 AM MDT SAT MAY 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
STORMS DEVELOPING SUNDAY AFTERNOON IN NORTHEAST NEW MEXICO NEAR
THE TEXAS AND OKLAHOMA STATE LINES MAY CONTAIN HAIL AND DAMAGING
WINDS.

FOR TUESDAY...GUSTY WINDS...LOW HUMIDITIES...AN UNSTABLE
ATMOSPHERE AND ABOVE NORMAL WARM TEMPERATURES WILL CONTRIBUTE TO
CRITICAL FIRE WEATHER OVER THE NORTHEAST HIGHLANDS AND ADJACENT
NORTHEAST PLAINS THROUGH EARLY TUESDAY EVENING.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

SHY

In the hours before

Special weather statement, May 31, 3:45 PM MDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
345 PM MDT SAT MAY 31 2014

NMZ528-531-312200-
FAR NORTHEAST HIGHLANDS-HARDING COUNTY-
345 PM MDT SAT MAY 31 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORA...SOUTHERN
COLFAX AND EXTREME NORTHWESTERN HARDING COUNTIES THROUGH 400 PM
MDT...

AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF SPRINGER...MOVING EAST AT
10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...HIGHWAY 56 BETWEEN SPRINGER
AND ABBOTT...AND HIGHWAY 39 BETWEEN MILLS AND ABBOTT.

&&

LAT...LON 3636 10424 3612 10424 3616 10453 3625 10461
      3635 10452
TIME...MOT...LOC 2145Z 266DEG 11KT 3626 10442

GUYER
Special weather statement, May 31, 5:22 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
522 PM MDT SAT MAY 31 2014

NMZ527-530-010015-
RATON RIDGE/JOHNSON MESA-UNION COUNTY-
522 PM MDT SAT MAY 31 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION AND
NORTHEASTERN COLFAX COUNTIES THROUGH 615 PM MDT...

AT 521 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES WEST OF FOLSOM...OR ABOUT 17 MILES EAST
OF RATON...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...DES MOINES...FOLSOM...CAPULIN
AND CAPULIN VOLCANO NATIONAL MONUMENT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3662 10385 3687 10426 3700 10418 3701 10375
      3700 10363
TIME...MOT...LOC 2322Z 303DEG 24KT 3690 10412

KJ

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 6:08 PM MDTSpecial Weather StatementABQCurry52 min
May 31, 3:21 PM MDTFire Weather WatchABQHarding, San Miguel, Union12 hr
May 31, 3:45 PM MDTSpecial Weather StatementABQColfax15 min
May 31, 5:22 PM MDTSpecial Weather StatementABQUnion53 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.